Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 61, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Dec 21, 2017, 10:59 AM CST for Fayette County, Shelby County, Tennessee. It took effect at Dec 23, 2017, 12:00 AM CST. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2017, 10:59 AM CST (16:59 UTC)
- In effect from
- Dec 23, 2017, 12:00 AM CST
- Expired
- Dec 23, 2017, 4:17 PM CST
- In force
- 16 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 7 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Loosahatchie River at Arlington (ARLT1).
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07030240, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
348
WGUS44 KMEG 211659
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
1059 AM CST Thu Dec 21 2017
The National Weather Service has issued a Flood Warning for the
Loosahatchie River...S.F. Fork Forked Deer River...S.F. Forked Deer
River.
For the Loosahatchie River, near Loosahatchie River Near Arlington
2NE,
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued this evening or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
TNC113-221659-
/O.NEW.KMEG.FL.W.0059.171223T1017Z-171224T2125Z/
/JKNT1.1.ER.171223T1017Z.171224T0000Z.171224T1525Z.NO/
1059 AM CST Thu Dec 21 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the S.F. Forked Deer River at Jackson
* from Saturday December 23 until Sunday December 24.
* At 10 AM Thursday the stage was...28.6 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 28.9 feet Thursday December 21.
* Flood stage is 34.0 feet.
* Forecast to rise above flood stage by Saturday December 23 and
continue to rise to near 35.5 feet by Saturday December 23. The
river will fall below flood stage by Sunday December 24.
At 36.0 feet, Businesses in low lying areas near the river are
flooding..
&&
LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906
$$
TNC033-045-097-221658-
/O.NEW.KMEG.FL.W.0060.171223T0600Z-000000T0000Z/
/HLST1.1.ER.171223T0600Z.171223T1800Z.000000T0000Z.NO/
1059 AM CST Thu Dec 21 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the S.F. Fork Forked Deer River near Halls
* from Saturday December 23 until further notice.
* At 10 AM Thursday the stage was...7.2 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 12.5 feet Saturday December 23.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage by Saturday December 23 and
continue to rise to near 12.5 feet by Saturday December 23.
At 12.5 feet, Water is flowing over Highway 210 north of Halls.
Several low lying roads near the South Fork of the Forked Deer River
are flooded..
&&
LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940
$$
TNC047-157-221658-
/O.NEW.KMEG.FL.W.0061.171223T0600Z-171223T2217Z/
/ARLT1.1.ER.171223T0600Z.171223T1200Z.171223T1617Z.NO/
1059 AM CST Thu Dec 21 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Loosahatchie River at Loosahatchie River Near Arlington 2NE
* from Saturday December 23 until Saturday December 23.
* Maximum forecast stage of 21.5 feet Saturday December 23.
* Flood stage is 20.0 feet.
At 21.0 feet, Brief road is flooding. .
&&
LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
3524 8989 3522 9004
$$5 follow-up statements
427
WGUS84 KMEG 220326
FLSMEG
Flood Statement
National Weather Service Memphis TN
926 PM CST Thu Dec 21 2017
The Flood Warning continues for the for the Loosahatchie River, near
Arlington 2NE and the South Fork of the Forked Deer River near Halls
and Jackson,
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
TNC113-230326-
/O.CON.KMEG.FL.W.0059.171223T1017Z-171224T2125Z/
/JKNT1.1.ER.171223T1017Z.171224T0000Z.171224T1525Z.NO/
926 PM CST Thu Dec 21 2017
The Flood Warning continues for
the S.F. Forked Deer River at Jackson
* from Saturday December 23 until Sunday December 24.
* At 9 PM Thursday the stage was 26.6 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 35.5 feet Saturday December 23.
* Flood stage is 34.0 feet.
* Forecast to rise above flood stage by Saturday December 23 and
continue to rise to near 35.5 feet by Saturday December 23.The
river will fall below flood stage by Sunday December 24.
* At 36.0 feet...Businesses in low lying areas near the river are
flooding.
&&
LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906
$$
TNC033-045-097-230326-
/O.CON.KMEG.FL.W.0060.171223T0600Z-000000T0000Z/
/HLST1.1.ER.171223T0600Z.171223T1800Z.000000T0000Z.NO/
926 PM CST Thu Dec 21 2017
The Flood Warning continues for
the S.F. Fork Forked Deer River near Halls
* from Saturday December 23 until further notice.
* At 9 PM Thursday the stage was 6.5 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 12.5 feet Saturday December 23.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage by Saturday December 23 and
continue to rise to near 12.5 feet by Saturday December 23.
* At 12.5 feet...Water is flowing over Highway 210 north of Halls.
Several low lying roads near the South Fork of the Forked Deer
River are flooded.
&&
LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940
$$
TNC047-157-230326-
/O.CON.KMEG.FL.W.0061.171223T0600Z-171223T2217Z/
/ARLT1.1.ER.171223T0600Z.171223T1200Z.171223T1617Z.NO/
926 PM CST Thu Dec 21 2017
The Flood Warning continues for
the Loosahatchie River at Loosahatchie River Near Arlington 2NE
* from Saturday December 23 until Saturday December 23.
* Maximum forecast stage of 21.5 feet Saturday December 23.
* Flood stage is 20.0 feet.
* At 21.0 feet...Brief road is flooding.
&&
LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
3524 8989 3522 9004
$$526
WGUS84 KMEG 221658
FLSMEG
Flood Statement
National Weather Service Memphis TN
1058 AM CST Fri Dec 22 2017
The Flood Warning continues for the Buttahatchie River...Coldwater
River...Loosahatchie River...S.F. Fork Forked Deer River...S.F.
Forked Deer River.
For the Loosahatchie River, near Loosahatchie River Near Arlington
2NE,
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
TNC113-231658-
/O.EXT.KMEG.FL.W.0059.171223T1036Z-171224T2159Z/
/JKNT1.1.ER.171223T1036Z.171224T0000Z.171224T1559Z.NO/
1058 AM CST Fri Dec 22 2017
The Flood Warning continues for
the S.F. Forked Deer River at Jackson
* from Saturday December 23 until Sunday December 24.
* At 10 AM Friday the stage was 25.5 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 35.5 feet Saturday December 23.
* Flood stage is 34.0 feet.
* Forecast to rise above flood stage by Saturday December 23 and
continue to rise to near 35.5 feet by Saturday December 23.The
river will fall below flood stage by Sunday December 24.
* At 36.0 feet...Businesses in low lying areas near the river are
flooding.
&&
LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906
$$
TNC033-045-097-231658-
/O.EXT.KMEG.FL.W.0060.171223T0656Z-000000T0000Z/
/HLST1.1.ER.171223T0656Z.171223T1800Z.000000T0000Z.NO/
1058 AM CST Fri Dec 22 2017
The Flood Warning continues for
the S.F. Fork Forked Deer River near Halls
* from Saturday December 23 until further notice.
* At 10 AM Friday the stage was 5.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.0 feet Saturday December 23.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage by Saturday December 23 and
continue to rise to near 13.0 feet by Saturday December 23.
* At 12.5 feet...Water is flowing over Highway 210 north of Halls.
Several low lying roads near the South Fork of the Forked Deer
River are flooded.
&&
LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940
$$
TNC047-157-231658-
/O.EXT.KMEG.FL.W.0061.171224T1130Z-171225T1858Z/
/ARLT1.1.ER.171224T1130Z.171225T0000Z.171225T1258Z.NO/
1058 AM CST Fri Dec 22 2017
The Flood Warning continues for
the Loosahatchie River at Loosahatchie River Near Arlington 2NE
* from Sunday December 24 until Monday December 25.
* Maximum forecast stage of 21.5 feet Sunday December 24.
* Flood stage is 20.0 feet.
* At 21.0 feet...Brief road is flooding.
&&
LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
3524 8989 3522 9004
$$
MSC119-231658-
/O.EXT.KMEG.FL.W.0058.171224T0700Z-171227T0730Z/
/MKSM6.1.ER.171224T0700Z.171225T0000Z.171227T0130Z.NO/
1058 AM CST Fri Dec 22 2017
The Flood Warning continues for
the Coldwater River at Marks
* from Sunday December 24 until Tuesday December 26.
* At 10 AM Friday the stage was 34.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 40.0 feet Sunday December 24.
* Flood stage is 39.0 feet.
* Forecast to rise above flood stage by Sunday December 24 and
continue to rise to near 40.0 feet by Sunday December 24.The river
will fall below flood stage by Tuesday December 26.
* At 40.0 feet...Extensive flooding around Marks and in Northern
Quitman County
&&
LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
3421 9046 3443 9045
$$
MSC087-095-231658-
/O.EXT.KMEG.FL.W.0057.000000T0000Z-171225T0600Z/
/ABDM6.1.ER.171223T0051Z.171224T0000Z.171225T0000Z.NO/
1058 AM CST Fri Dec 22 2017
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from Friday December 22 until Sunday December 24.
* At 10 AM Friday the stage was 12.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 14.6 feet Saturday December 23.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Friday December 22 and
continue to rise to near 14.6 feet by Saturday December 23.The
river will fall below flood stage by Sunday December 24.
* At 15.0 feet...Water is covering a portion of airbase road located
on the west bank of the river. Low lying farm land is flooded
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$884
WGUS84 KMEG 221705
FLSMEG
Flood Statement
National Weather Service Memphis TN
1105 AM CST Fri Dec 22 2017
The Flood Warning continues for the Buttahatchie River...Coldwater
River...Loosahatchie River...S.F. Fork Forked Deer River...S.F.
Forked Deer River.
For the Loosahatchie River, near Loosahatchie River Near Arlington
2NE,
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
TNC113-231705-
/O.CON.KMEG.FL.W.0059.171223T1036Z-171224T2159Z/
/JKNT1.1.ER.171223T1036Z.171224T0000Z.171224T1559Z.NO/
1105 AM CST Fri Dec 22 2017
The Flood Warning continues for
the S.F. Forked Deer River at Jackson
* from Saturday December 23 until Sunday December 24.
* At 10 AM Friday the stage was 25.5 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 35.5 feet Saturday December 23.
* Flood stage is 34.0 feet.
* Forecast to rise above flood stage by Saturday December 23 and
continue to rise to near 35.5 feet by Saturday December 23.The
river will fall below flood stage by Sunday December 24.
* At 36.0 feet...Businesses in low lying areas near the river are
flooding.
&&
LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906
$$
TNC033-045-097-231705-
/O.CON.KMEG.FL.W.0060.171223T0656Z-000000T0000Z/
/HLST1.1.ER.171223T0656Z.171223T1800Z.000000T0000Z.NO/
1105 AM CST Fri Dec 22 2017
The Flood Warning continues for
the S.F. Fork Forked Deer River near Halls
* from Saturday December 23 until further notice.
* At 10 AM Friday the stage was 5.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.0 feet Saturday December 23.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage by Saturday December 23 and
continue to rise to near 13.0 feet by Saturday December 23.
* At 12.5 feet...Water is flowing over Highway 210 north of Halls.
Several low lying roads near the South Fork of the Forked Deer
River are flooded.
&&
LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940
$$
TNC047-157-231705-
/O.CON.KMEG.FL.W.0061.171224T1130Z-171225T1858Z/
/ARLT1.1.ER.171224T1130Z.171225T0000Z.171225T1258Z.NO/
1105 AM CST Fri Dec 22 2017
The Flood Warning continues for
the Loosahatchie River at Loosahatchie River Near Arlington 2NE
* from Sunday December 24 until Monday December 25.
* Maximum forecast stage of 21.5 feet Sunday December 24.
* Flood stage is 20.0 feet.
* At 21.0 feet...Brief road is flooding.
&&
LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
3524 8989 3522 9004
$$
MSC119-231705-
/O.CON.KMEG.FL.W.0058.171224T0700Z-171227T0730Z/
/MKSM6.1.ER.171224T0700Z.171225T0000Z.171227T0130Z.NO/
1105 AM CST Fri Dec 22 2017
The Flood Warning continues for
the Coldwater River at Marks
* from Sunday December 24 until Tuesday December 26.
* At 10 AM Friday the stage was 34.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 40.0 feet Sunday December 24.
* Flood stage is 39.0 feet.
* Forecast to rise above flood stage by Sunday December 24 and
continue to rise to near 40.0 feet by Sunday December 24.The river
will fall below flood stage by Tuesday December 26.
* At 40.0 feet...Extensive flooding around Marks and in Northern
Quitman County
&&
LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
3421 9046 3443 9045
$$
MSC087-095-231705-
/O.CON.KMEG.FL.W.0057.000000T0000Z-171225T0600Z/
/ABDM6.1.ER.171223T0051Z.171224T0000Z.171225T0000Z.NO/
1105 AM CST Fri Dec 22 2017
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from Friday December 22 until Sunday December 24.
* At 10 AM Friday the stage was 12.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 14.6 feet Saturday December 23.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Friday December 22 and
continue to rise to near 14.6 feet by Saturday December 23.The
river will fall below flood stage by Sunday December 24.
* At 15.0 feet...Water is covering a portion of airbase road located
on the west bank of the river. Low lying farm land is flooded
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$018
WGUS84 KMEG 230146
FLSMEG
Flood Statement
National Weather Service Memphis TN
746 PM CST Fri Dec 22 2017
The Flood Warning continues for the Loosahatchie River...S.F. Fork
Forked Deer River...S.F. Forked Deer River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued when conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
TNC113-240146-
/O.EXT.KMEG.FL.W.0059.171223T0800Z-171226T0600Z/
/JKNT1.1.ER.171223T0800Z.171224T0000Z.171226T0000Z.NO/
746 PM CST Fri Dec 22 2017
The Flood Warning continues for
the S.F. Forked Deer River at Jackson
* from Saturday December 23 until Monday December 25.
* At 7 PM Friday the stage was 31.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 36.0 feet Saturday December 23.
* Flood stage is 34.0 feet.
* Forecast to rise above flood stage by Saturday December 23 and
continue to rise to near 36.0 feet by Saturday December 23.The
river will fall below flood stage by Monday December 25.
* At 36.0 feet...Businesses in low lying areas near the river are
flooding.
&&
LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906
$$
TNC033-045-097-240145-
/O.CON.KMEG.FL.W.0060.171223T0158Z-000000T0000Z/
/HLST1.2.ER.171223T0158Z.171223T1800Z.000000T0000Z.NO/
746 PM CST Fri Dec 22 2017
The Flood Warning continues for
the S.F. Fork Forked Deer River near Halls
* from Friday December 22 until further notice.
* At 7 PM Friday the stage was 8.5 feet.
* Moderate flooding is forecast.
* Maximum forecast stage of 13.5 feet Saturday December 23.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage by Friday December 22 and
continue to rise to near 13.5 feet by Saturday December 23.
* At 14.0 feet...Flood water is flowing over several low lying roads
near the river and access to low lying areas will be limited due to
high water.
&&
LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940
$$
TNC047-157-240145-
/O.EXT.KMEG.FL.W.0061.171224T0600Z-171225T1942Z/
/ARLT1.1.ER.171224T0600Z.171225T0000Z.171225T1342Z.NO/
746 PM CST Fri Dec 22 2017
The Flood Warning continues for
the Loosahatchie River at Loosahatchie River Near Arlington 2NE
* from Sunday December 24 until Monday December 25.
* Maximum forecast stage of 21.5 feet Sunday December 24.
* Flood stage is 20.0 feet.
* At 21.0 feet...Brief road is flooding.
&&
LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
3524 8989 3522 9004
$$536
WGUS84 KMEG 231803
FLSMEG
Flood Statement
National Weather Service Memphis TN
1203 PM CST Sat Dec 23 2017
The Flood Warning is canceled for the Coldwater River...Loosahatchie
River...S.F. Forked Deer River... and Wolf River.
For the Loosahatchie River, near Loosahatchie River Near Arlington
2NE, no additional flooding is forecast.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
TNC113-231833-
/O.CAN.KMEG.FL.W.0059.000000T0000Z-171226T0600Z/
/JKNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1203 PM CST Sat Dec 23 2017
Forecast information for
S.F. Forked Deer River at Jackson
* At 11 AM Saturday the stage was 33.3 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 33.7 feet Saturday December 23.
* Flood stage is 34.0 feet.
* Forecast...The river will rise to near 33.7 feet Saturday December
23.
* At 34.0 feet...Businesses along Westover Road are affected by flood
waters.
&&
LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906
$$
MSC137-143-231833-
/O.CAN.KMEG.FL.W.0062.000000T0000Z-171224T0841Z/
/SARM6.1.ER.171223T0130Z.171223T0400Z.171223T0829Z.NO/
1203 PM CST Sat Dec 23 2017
Forecast information for
Coldwater River near Sarah
* At 11 AM Saturday the stage was 15.9 feet.
* No flooding is currently forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will rise to near 15.7 feet Saturday December
23.
&&
LAT...LON 3481 9028 3481 9014 3452 9013 3452 9033
3475 9033
$$
TNC047-157-231833-
/O.CAN.KMEG.FL.W.0061.000000T0000Z-171225T1942Z/
/ARLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1203 PM CST Sat Dec 23 2017
* Maximum forecast stage of 17.0 feet Sunday December 24.
* Flood stage is 20.0 feet.
&&
LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
3524 8989 3522 9004
$$
TNC157-231833-
/O.CAN.KMEG.FL.W.0063.000000T0000Z-171224T0815Z/
/GERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1203 PM CST Sat Dec 23 2017
Forecast information for
Wolf River at Germantown
* At 11 AM Saturday the stage was 14.0 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 14.3 feet Saturday December 23.
* Flood stage is 20.5 feet.
* Forecast...The river will rise to near 14.3 feet Saturday December
23.
&&
LAT...LON 3522 9004 3524 8989 3520 8964 3502 8965
3512 8991 3514 9004
$$
TNC047-157-231833-
/O.CAN.KMEG.FL.W.0064.000000T0000Z-171224T1048Z/
/ROST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1203 PM CST Sat Dec 23 2017
Forecast information for
Wolf River near Wolf River Near Rossville 1N
* At 11 AM Saturday the stage was 11.7 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 9.2 feet Monday December 25.
* Flood stage is 13.0 feet.
* Forecast...The river will rise to near 11.1 feet Saturday December
23.
* At 11.0 feet...Flooding begins in low land near the Wolf River
&&
LAT...LON 3516 8964 3516 8914 3483 8915 3491 8943
3502 8965
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 21, 10:48 AM CST, 11 minutes earlier.
Area forecast discussion, Dec 21, 10:48 AM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1048 AM CST Thu Dec 21 2017
.DISCUSSION...
Skies are cloudy across the forecast area this morning with
temperatures ranging from the mid 40s to the lower 50s.
Visibilities have improved a little so will let Dense Fog Advisory
expire at 11 am. With the low clouds over the region, temperatures
are not warming as much as expected so have lowered forecast highs
for this afternoon. Updated forecast will be sent out just after
11 am.
ARS
&&
.PREV DISCUSSION... /issued 403 AM CST Thu Dec 21 2017/
Still on track for a heavy rain event for the Midsouth tomorrow
into tomorrow night. A flash flood watch will likely be needed
later today.
Temperatures this morning range from near 40 degrees in northwest
Tennessee where skies are clear, to near 50 degrees for the
remainder of the Midsouth where a deck of low stratus and fog
were present. Dense fog has developed across parts of the Delta
and expect it to spread northward this morning. As a result a
dense fog advisory has been issued until 9 AM for portions of the
Midsouth, including Memphis and Tupelo.
Cloud cover and fog will be slow to lift this morning, but by the
afternoon expecting at least some breaks in the clouds which will
help to warm temperatures into the low to mid 60s. Get out and
enjoy it today, as the rest of the forecast period features either
wet or colder conditions... this may be the last great day for
awhile. Tomorrow night will be quite warm for late December, with
overnight lows only reaching the upper 50s for much of the Delta
and Memphis, with lower 50s likely elsewhere. Rain showers will
begin to form by late tonight, but heavier precipitation will hold
off until after morning.
Friday will be the most active weather day of the forecast period,
with a heavy rain event becoming increasingly likely across
portions of the Midsouth. Model consensus favors an area of strong
frontogenesis developing along and near the I-40 corridor,
leading to a prolonged period of heavy precipitation. Guidance has
been consistently producing an area of 3-5 inches of rainfall,
with Memphis and Jackson situated right in the bullseye. The good
news is this rain will be spread across a 24 hour period which
should help to limit any flash flooding... But given the recent
rainfall and the potential for isolated areas of 5+ inches, a
flash flood watch will likely be needed by later today.
By Saturday morning the frontal boundary will finally be exiting
the area to the east, with any lingering anafront showers likely
ending by midday. It will feel much cooler after experiencing so
many days in the 60s this past week.. high temperatures will only
reach the mid to upper 40s across most of the Midsouth. Low
temperatures will fall to near freezing Saturday night.
Christmas Eve will see even colder conditions, with high
temperatures struggling to get above 40 degrees for much of the
region. Occasional flurries are possible, mainly across northern
portions of the Midsouth, but anyone hoping for accumulating
snowfall for Christmas will likely be disappointed. Low
temperatures Sunday night will fall into the 20s.
Christmas day will see continued cold, but dry conditions. Highs
will top out in the low to mid 40s under mostly sunny skies.
Beyond Christmas day models continue to have a poor handle on the
upper level pattern. To illustrate this uncertainty, one needs to
look no farther than the Euro ensemble guidance which has a high
temperature spread next Wednesday of nearly 30 degrees, anywhere
from 34 degrees to 58 degrees for a high temperature. Stay tuned.
WLC
&&
.AVIATION.../12z TAFs/
Poor aviation conditions are expected to continue into early
afternoon with VLIFR/LIFR cigs and vsbys continuing through mid
morning, only improving to IFR by late morning. Eventually, low
cigs and vsbys will mix out with a brief return to VFR this
afternoon. Increasing south winds can also be anticipated at 8 kts
or greater by this afternoon.
Low stratus and advection fog should redevelop by this evening and
continue through the remainder of the forecast period. Rain
showers will also redevelop after midnight and intensify in
intensity on Friday morning. IFR conditions or lower are
anticipated, especially after midnight. Brisk south winds greater
than 8 kts will continue overnight into Friday morning.
JLH
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Dense Fog Advisory until 11 AM CST this morning for Clay-
Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
MO...Dense Fog Advisory until 11 AM CST this morning for Dunklin-
Pemiscot.
MS...Dense Fog Advisory until 11 AM CST this morning for Alcorn-
Benton MS-Calhoun-Coahoma-DeSoto-Lafayette-Marshall-Panola-
Pontotoc-Prentiss-Quitman-Tallahatchie-Tate-Tippah-
Tishomingo-Tunica-Union-Yalobusha.
TN...Dense Fog Advisory until 11 AM CST this morning for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Lake-Lauderdale-Madison-
McNairy-Shelby-Tipton.
&&Hazardous weather outlook, Dec 21, 9:30 AM CST, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 930 AM CST Thu Dec 21 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-221730- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 930 AM CST Thu Dec 21 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A Dense Fog Advisory is in effect for much of the Mid-South through 11 AM CST as visibilities have fallen to one quarter mile or less. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A heavy rainfall event is becoming increasingly likely Friday morning through late Friday night. An area of 3-5 inches of rainfall is expected, centered along the I-40 corridor with isolated higher amounts. This could lead to areas of flash flooding. Keep a close eye on the forecast as we head into tomorrow. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any flooding to the NWS in Memphis.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 2:41 AM CST | Dense Fog Advisory | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 6 hr |
| Dec 21, 8:56 AM CST | Dense Fog Advisory | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 12 more | 2 hr |
| Dec 21, 10:59 AM CST | River Flood Warning | MEG | Madison | 3 days |
| Dec 21, 10:59 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 9 days |
| Dec 21, 3:31 PM CST | Flash Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 39 hr |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.